MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the data files and mks valve from 106a3 cryoconsole with serial number (b)(4) were returned and analyzed.The data files showed at least four injections were performed with a non-returned balloon catheter on the date of the event with along with least one injection performed with a different non-returned balloon catheter on the date of the event.The data files confirmed system notice #50011 (refrigerant path is obstructed) upon the first injection on the date of event.The mks valve was then analyzed.Visual inspection showed that the product was intact with no apparent issues.When assembled to the console following a warmup time of 30 minutes, the performance test was completed without any system notice triggered.During a cooling performance test, the console failed and could not reach the required pressure in a controlled way.In conclusion, the console failed the returned product inspection due to the cooling test failure and possible leak, however, if the malfunction were to re-occur, it is not likely to cause or contribute to a death or serious injury.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryoablation procedure, a system notice was received indicating that the refrigerant delivery path was obstructed.The console was rebooted, the coaxial umbilical cable, electrical umbilical cable, and "the catheter" were replaced without resolution.The coaxial umbilical cable port and coaxial cap were checked with no issues.The case was aborted while the patient was under general anesthesia.No patient complications have been reported as a result of this event.A service visit took place at a later date and the mks valve and low pressure regulator (lpr) were replaced to resolve the issues.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key10596771
Report Number3002648230-2020-00506
Device Sequence Number14404490
Product Code LPB
UDI-Device Identifier00613994686077
UDI-Public00613994686077
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;